Hi, Can Metamucil cause elevated alk phos? My mom has been taken Metamucil a (glass full at night) with water for the past several years per her GI doctor. She had lab work done and her alk phos was high. She had stopped taking the Metamucil for a few days per her GI doctor s instructions due to a stomach bug (diarrhea) and had repeat alk phos level and it was in normal range. I know that certain medications can cause elevated alk phos and it just seems funny that it was high while she was taking Metamucil and when she stopped it her level came down. My mom also takes synthroid and a beta blocker due to an irregular heart beat.
Welcome to HCM! I appreciate your concern for your mother. I am of the opinion that the raised alkaline phosphatase could have been due to other causes. Because Metamucil is a fiber laxative. It works by absorbing water and swelling in the intestines. This helps the stool form the bulk necessary to be easily passed. the common side effects include:Abdominal fullness; minor bloating. Kindly consult your doctor for follow up and possible ultrasound to rule out the possibility of gall bladder disease. Best regards.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
My granddaughter 20 month old as high count alkaline phosphatase over 2000 one day now well over 3000 what is it caused by and how to treat it? where talking a very small child and of couse I should have known its money not about my grandbabies health thank you for putting price on her life I am not working husband had 3 big surgerys olds son long term hosp for mc wrack and how much can a family take and now a sweet little girl going trough more than she needs I just wanted to known how to fight this with out losing her but its always money were paying a big huge for the other two that we almost lost so ill sign out and pray to god the drs in Houston will care more about her and make us another bill to go with other 4 it must be nice to hold anwers for a price do you sleep no you have a nice nite
My doctor recently informed me that I have elevated alkaline phosphatase, around 140. As I look back a routine tests over past 2 years, it has been as high as 157. My doctor scheduled me to return in 3 months for another blood test. Nobody ever said anything till now. After looking up on the Internet, of course it looks worse than it possibly is. Should I be concerned about this? I don t drink or take Tylenol. Thanks
I recently had a blood test and I am showing a slight elevation in Alkaline Phosphatase - normal is 41 - 151 and my reading is 158. The week before I had the blood test I was taking 800milligrams of Advil - once a day for 4 days - for my bad knees, could that make that reading high? I have never had this before.
Hi,i made a srugery last march for hemorride,anal fisure and anus stenoz,for all this [period i have a constipation a i do enema 1 per week bacause i have abdominal pain,what can i do more then takinf metamucil fiber,drinking carote juice,please show me waht can i do,oh ii forgot to say that i have drink for seven year sena tea
I have multiple medical conditions and take many medication. I have recently become very flushed on my cheeks and chin whereas before I was always pale. people are commenting on my very red face. The only new medication I have started is Metamucil. Could this be the cause? I am a 67 year old female and no longer meno pausal
I have just passed a long 4-5" piece of green stringy stool, I've had some problems lately with my stools and have been taking metamucil daily. I have had incidents the last month with small amount of blood, doctor thinks a tear and I'm using a cream for that. I also have had lower right back pain the last few days.
I have been taking extra fiber (Metamucil) for the last few days and have had some very "mossy" looking stool. By "mossy" i mean it is light green and fiberous looking like moss, very unusual. Should I be concerned ort is this jus tthe fiber cleansing out my intestines?
For the first time ever I had an oily stool this morning - looked like drops of oil in commode. The rest of the stool seemed normal and wasn't pale colored or floating. I am on a 2 week course of anucort for internal hemorrhoids that my PCP...
My wife has had diarrhea for over a month, has been tested for every known germ and had prescription from a gastroenterologist who cannot help end this. What are the over-the-counter medications you know of that she might try. Her primary doctor...